Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 41, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Oct 31, 2005, 5:34 PM CST for Refugio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2005, 5:34 PM CST (23:34 UTC)
- Expired
- Oct 31, 2005, 6:15 PM CST
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 63 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 3:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 312335
TORCRP
TXC391-010015-
/O.NEW.KCRP.TO.W.0041.051031T2334Z-051101T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 PM CST MON OCT 31 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL REFUGIO COUNTY IN SOUTH TEXAS
* UNTIL 615 PM CST
* AT 529 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTH OF
REFUGIO...MOVING SOUTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
REFUGIO AND U.S. 77 BY 550 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY
EVENING FOR SOUTH TEXAS.
LAT...LON 2827 9713 2821 9710 2818 9703 2814 9713
2816 9714 2815 9733 2820 9735 2836 9739
2849 9722 2849 9720 2829 9700
$$
RUNYEN1 follow-up statement
000
WWUS54 KCRP 312352
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 PM CST MON OCT 31 2005
TXC391-010015-
/O.CON.KCRP.TO.W.0041.000000T0000Z-051101T0015Z/
REFUGIO-
551 PM CST MON OCT 31 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR CENTRAL
REFUGIO COUNTY...
AT 546 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTHEAST OF
REFUGIO NEAR U.S. 77...MOVING SOUTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
RURAL CENTRAL REFUGIO COUNTY AT 610 PM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY
EVENING FOR SOUTH TEXAS.
LAT...LON 2827 9713 2821 9710 2818 9703 2814 9713
2816 9714 2815 9733 2820 9735 2836 9739
2849 9722 2849 9720 2829 9700
$$
RUNYENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 31, 2:30 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 31, 2:30 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CST MON OCT 31 2005
.SHORT TERM...SQUALL LINE ASSOCIATED WITH PACIFIC COLD FRONT ACROSS
EWX AREA CONTINUES STEADY ESE MOTION THIS AFTERNOON. EXPECT FRONT
TO REACH A LINE FROM VICTORIA...TO GEORGE WEST...TO ENCINAL AROUND 6
PM...REACHING THE COAST AFTER 8 PM. BEST DYNAMICS WILL REMAIN TO THE
NORTHEAST OF THE CWFA BUT THERE SHOULD BE SUFFICIENT LIFT TO ALLOW
THE LINE TO BUILD SOUTHWEST INTO THE EASTERN HALF OF THE AREA.
SURFACE TEMPS HAVE CLIMBED INTO THE MID/UPPER 80S ACROSS SOUTH TEXAS
AND WINDS OVER THE EAST HAVE BACKED TO THE SOUTHEAST...WHICH SHOULD
ENHANCE FRONTAL CONVERGENCE. SPC CONTINUES TO SHOW A SLIGHT RISK FOR
SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF INTERSTATE 37.
MAIN THREAT WILL BE GUSTY WINDS WITH LARGE HAIL ALSO A POSSIBILITY.
A DRY AND STABLE AIRMASS WILL QUICKLY TAKE HOLD IN THE WAKE OF THE
COLD FRONT...WITH POPS DROPPING OFF QUICKLY BEHIND THE BOUNDARY.
EXPECT PRECIP TO HAVE CLEARED THE AREA BY 12Z WITH STRONG NORTHERLY
FLOW CONTINUING THROUGH MIDDAY. COOLER TEMPS ARE EXPECTED ON TUESDAY
AND WILL SIDE CLOSE TO THE MET/FWC NUMBERS FOR MAX TEMPS AS THE GFS
SEEMS A BIT TOO WARM. SHOULD SEE GOOD RADIATIONAL COOLING CONDITIONS
ON TUESDAY NIGHT AS SURFACE RIDGE BUILDS INTO AREA AND WINDS BECOME
VERY LIGHT. DRY AIR AND CLEAR SKIES SHOULD ALLOW TEMPS TO FALL INTO
THE 40S FOR MOST OF THE AREA.
&&
.MARINE...SOUTHEASTERLY WINDS REMAIN AROUND 15 KNOTS THIS AFTERNOON
ACROSS THE COASTAL BEND. WINDS SHOULD FALL OFF SLIGHTLY AHEAD OF
THE FRONT AS GRADIENT WEAKENS BUT WILL QUICKLY SHIFT TO THE
NORTHWEST. THE FRONT IS EXPECTED TO REACH THE BAYS BETWEEN 8 AND
10 PM AND SHOULD BE IN THE OFFSHORE WATERS BY MIDNIGHT. SMALL CRAFT
ADVISORY CONDITIONS WILL QUICKLY DEVELOP IN THE WAKE OF THE FRONT
WITH WITH SUSTAINED WINDS OF 20-25 KNOTS AND GUSTS TO GALE FORCE.
WIND WILL DIMINISH BY TUESDAY AFTERNOON...FALLING BELOW CAUTION
CRITERIA TUESDAY EVENING.
&&
.AVIATION...BKN DECK AROUND 5KFT WILL PERSIST THIS AFTERNOON ACROSS
MUCH OF THE AREA AHEAD OF THE PACIFIC COLD FRONT. THIS FRONT WILL
PUSH THROUGH THE AREA DURING THE EVENING HOURS AND WILL PRODUCE A
LINE OF SHOWERS AND THUNDERSTORMS...WITH THE BEST RAIN CHANCES
ACROSS THE EASTERN HALF OF THE AREA. MAIN AVIATION CONCERNS WILL BE
GUSTY WINDS AND TEMPO MVFR CIGS WITH THUNDERSTORMS. BEHIND THE
FRONT...WINDS WILL SHIFT TO THE NORTH AND 15-25 MPH...SUBSIDING BY
TUESDAY MORNING. VFR CONDITIONS WILL PREVAIL TUESDAY AND TUESDAY
NIGHT.
&&
.LONG-TERM (WEDNESDAY THROUGH MONDAY)...GFS/NOGAPS/CANADIAN SOLNS
CONVERGE WITH RESPECT TO THE UPPER PATTERN. THE MODELS PROG
QUASI-ZONAL UPPER FLOW TO OCCUR WED-FRI ACRS MUCH OF THE CONUS.
THUS...RTN FLOW EXPECTED. YET...THE GFS PROGS SIGNIFICANT MSTR TO
REMAIN OFFSHORE/EXTREME NERN CWFA. NEVERTHELESS...A SLIGHT INCREASE
IN NEAR SFC MSTR OVR THE ERN SECTIONS MAY RESULT IN AT LEAST PATCHY
FOG EARLY FRI/SAT. THE FOREGOING SOLNS PROG AN UPPER DISTURBANCE TO
MOVE ACRS THE SRN PLAINS SAT...CONTRIBUTING TO A FROPA SUN NGT. NOT
CONFIDENT THAT MSTR WL BE SUFFICIENT FOR PCPN ALG THE FRONT. EXPECT
LIMITED MSTR DRG THE PERIOD TO PRECLUDE PCPN. CAVEAT...MSTR
CONVERGENCE MAY BE SUFFICIENT TO GENERATE ISOLD CONVECTION OVR THE
WATERS ALG THE FRONT MON. YET...WL MAINTAIN A DRY FCST FOR NOW. SCA
CONDITIONS ARE ANTICIPATED FOR THE OFFSHORE WATERS MON.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 54 77 48 80 57 / 50 0 0 0 0
VICTORIA 50 75 44 78 51 / 70 0 0 0 0
LAREDO 55 78 50 85 53 / 20 0 0 0 0
ALICE 53 78 46 82 52 / 40 0 0 0 0
ROCKPORT 58 76 52 76 61 / 60 0 0 0 0
COTULLA 49 78 45 83 50 / 20 0 0 0 0
KINGSVILLE 54 77 48 81 54 / 40 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM MONDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 PM MONDAY TO 5 AM TUESDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY FROM 9 PM MONDAY TO 9 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...AND COASTAL WATERS PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
MJ/94...SHORT-TERM
WC/87...LONG-TERMHazardous weather outlook, Oct 31, 11:20 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1120 AM CST MON OCT 31 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1120 AM CST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS SOUTH TEXAS THIS EVENING...PROVIDING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF INTERSTATE 37...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN LOCATIONS. THE POTENTIAL EXISTS FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE BY LATE AFTERNOON AND CONTINUING INTO THE EVENING HOURS ALONG AND AHEAD OF THE COLD FRONT. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR TO THE NORTHEAST OF A LINE FROM PORT ARANSAS...TO SKIDMORE...TO WHITSETT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS WITH A SECONDARY THREAT OF LARGE HAIL. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL THE WATERS BEGINNING AT MIDNIGHT TONIGHT AS NORTHERLY WINDS BEHIND THE FRONT INCREASE TO 20 TO 25 KNOTS...WITH GUSTS APPROACHING GALE FORCE OVER THE NEARSHORE AND OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. 94
In the hours before
Special weather statement, Oct 31, 3:27 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 327 PM CST MON OCT 31 2005 TXZ233>234-245>247-010300- ARANSAS-CALHOUN-GOLIAD-REFUGIO-VICTORIA- 327 PM CST MON OCT 31 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 840 IN EFFECT UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING AREA... IN TEXAS THIS WATCH INCLUDES 5 COUNTIES IN SOUTH TEXAS ARANSAS... CALHOUN... GOLIAD... REFUGIO... VICTORIA... THIS INCLUDES THE CITIES OF...GOLIAD...PORT LAVACA... PORT OCONNOR...REFUGIO...ROCKPORT...SEADRIFT... VICTORIA AND WOODSBORO. GMZ235-255-010300- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 327 PM CST MON OCT 31 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 840 IN EFFECT UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR... COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
Local storm report, Oct 31, 5:08 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
508 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL NURSERY 28.92N 97.10W
10/31/2005 1.00 INCH VICTORIA TX TRAINED SPOTTER
&&
RUNYENLocal storm report, Oct 31, 5:28 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 PM CST MON OCT 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 17 N VICTORIA 29.07N 96.98W
10/31/2005 1.00 INCH VICTORIA TX TRAINED SPOTTER
QUARTER SIZE HAIL AT U.S. 77 AND 444 IN FAR NORTHERN
VICTORIA COUNTY.
&&
RUNYENThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 5:20 AM CST | Marine Weather Statement | CRP | 19 hr | |
| Oct 31, 4:19 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 56 min |
| Oct 31, 4:38 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 67 min |
| Oct 31, 5:22 PM CST | Severe Thunderstorm Warning | CRP | San Patricio | 38 min |
| Oct 31, 5:23 PM CST | Severe Thunderstorm Warning | CRP | Refugio | 52 min |
| Oct 31, 5:34 PM CST | Special Marine Warning | CRP | 3 hr | |
| Oct 31, 5:50 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 40 min |
| Oct 31, 5:59 PM CST | Severe Thunderstorm Warning | CRP | Aransas | 61 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.